# SDR JIKA11052501

- Difficulty date: May 25, 2011
- Submitted: May 27, 2011
- Operation: Air carrier
- Aircraft: N34RZ
- Make and model: Beech 1900C
- Aircraft serial: UC151
- Aircraft time: 14,753 hours, 23,356 cycles
- System (JASC): 3411 · Pitot/Static System
- Part: Altimeter
- Part number: 066306200
- Part serial: U2234
- Condition: Inoperative
- Part time: 99,999 hours, 99,999 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: P
- Precautionary procedure: A

## Discrepancy

UPON DEPARTURE THE PILOT REPORTED A GPS ALTITUDE FAILURE FOLLOWED BY ATC REQUESTING A CHECK OF THE TRANSPONDER.  THE PILOT SELECTED THE NR 2 TRANSPONDER, ATC REPORTED THAT THEY WERE STILL NOT RECEIVING ALTITUDE REPORTING INFORMATION.  THE PILOT NOTICED A 10-20 KNOT ERROR IN THE AIRSPEED INDICATION. THE PILOT SELECTED THE ALTERNATE STATIC SOURCE THERE WAS NO CHANGE IN THE ALTITUDE INDICATION OR THE AIRSPEED INDICATION.  DUE TO THESE MULTIPLE FAILURES THE PILOT CONTACTED AIRPORT APPROACH AND REQUESTED RETURN TO DEPARTURE.   THE PILOT DECLARED AN EMERGENCY AND LANDED WITHOUT INCIDENT.  MX PERSONNEL TESTED THE PITOT/ STATIC AND TRANSPONDER SYSTEMS AND FOUND THE PILOTS ENCODING ALTIMETER HAD NO MODE C OUTPUT.  PURGED THE PITOT/ STATIC LINES; THE AIRSPEED INDICATORS, OPERATIONAL CHECKED GOOD.  REPLACED THE PILOTS ENCODING ALTIMETER; FAR 91.411/ 91.413 CHECKS COMPLETED AND FOUND SATISFACTORY.
